Alert archive / Missouri / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 102, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 9, 2021, 7:16 PM CDT for Howell County, Texas County, Missouri. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2021, 7:16 PM CDT (00:16 UTC)
- Expired
- Jul 9, 2021, 7:58 PM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howell County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 134 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 7:29 PM CDT | HAIL 1.75 | Willow Springs, MO | HAIL FROM QUARTER TO GOLF BALLS IN SIZE WERE REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2520 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
616
WUUS53 KSGF 100016
SVRSGF
MOC091-215-100115-
/O.NEW.KSGF.SV.W.0102.210710T0016Z-210710T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
716 PM CDT Fri Jul 9 2021
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northern Howell County in south central Missouri...
Southeastern Texas County in south central Missouri...
* Until 815 PM CDT.
* At 715 PM CDT, a severe thunderstorm was located near Willow
Springs, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mountain View... Willow Springs...
Summersville... Arroll...
Clear Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3690 9209 3709 9210 3725 9166 3691 9166
TIME...MOT...LOC 0015Z 242DEG 22KT 3700 9203
HAIL...1.00IN
WIND...60MPH
$$
Wise1 follow-up statement
354
WWUS53 KSGF 100058
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
758 PM CDT Fri Jul 9 2021
MOC091-215-100108-
/O.CAN.KSGF.SV.W.0102.000000T0000Z-210710T0115Z/
Howell MO-Texas MO-
758 PM CDT Fri Jul 9 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOWELL AND
SOUTHEASTERN TEXAS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3690 9209 3709 9210 3725 9166 3691 9166
TIME...MOT...LOC 0057Z 242DEG 22KT 3653 9216
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:40 PM CDT, 36 minutes earlier.
Area forecast discussion, Jul 9, 6:40 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Springfield MO 640 PM CDT Fri Jul 9 2021 ...00Z Aviation Update.. .SHORT TERM...(This evening through Saturday Night) Issued at 234 PM CDT Fri Jul 9 2021 Low level moisture was increasing over the forecast area this afternoon as a warm front moved northeastward from southwest Missouri and southeast Kansas into south central and central Missouri. Temperatures were in the upper 80s to lower 90s and heat index values were in the mid to upper 90s. Isolated showers developed mainly over southern Missouri to the east of Highway 65 and south of Interstate 44, but expect them to dissipate around sunset. A much heavier band of showers and thunderstorms developed over northern Arkansas but they were drifting to the southeast away from our area. There will be two areas of thunderstorm activity that we will need to monitor tonight and Saturday. The first area of storms is already developing over south central Iowa and tracking southeastward toward north central MO. This cluster is expected to hold together and drop heavy rainfall over northeast MO. Areas near the Lake of the Ozarks may get clipped by this activity later tonight. The second area of concern is over Nebraska/northeast Colorado/northwest Kansas. Convection-allowing models continue to show a convective complex developing in this area during the evening as the low level jet lifts moisture over stalled front and an upper level disturbance approaches from the northwest. This system will move southeastward into eastern Kansas and western Missouri early tomorrow morning but will likely dissipate with loss of the low level jet. However it will likely lay out an outflow boundary from the western portion of the forecast area into eastern Kansas and will focus storm development Saturday afternoon. The airmass over the region is expected to be very unstable with CAPE values of 2000-3000 j/kg by mid afternoon as convective inhibition decreases to less than 50 j/kg. There will also be adequate 0-6km shear of 35-50 knots which will help storms remain organized and become strong to severe. All modes of severe weather will be possible with storms forming in this environment. In addition, heavy rainfall and isolated flash flooding will also be possible with precipitable water values approaching 2 inches. The potential for prolonged training and/or multiple rounds of heavy rainfall is pretty low with storm motion perpendicular to the axis of the associated front, so do not plan to issue any flood watches for the area at this time. .LONG TERM...(Saturday Night through Friday) Issued at 234 PM CDT Fri Jul 9 2021 On Sunday and Monday, an upper level low pressure system will deepen and cutoff over the area, keeping cloud cover, rain and cooler than normal temperatures over the region. By Tuesday the upper low will lift northeastward and upper level flow will gradually shift back to the northwest. Access to gulf moisture will remain over the region and we will likely see more diurnal scattered convection each afternoon. Another uptick in precipitation chances will return around Thursday with cold front passage. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 608 PM CDT Fri Jul 9 2021 VFR conditions will persist at TAF sites through much of the evening Friday. Scattered showers and thunderstorms are expected to continue across portions of far southern Missouri through about 03Z. Decided to leave out any mention of precipitation at BBG this period, though an outside chance of a shower or thunderstorm remains. Otherwise, a nocturnal low-level jet (LLJ) is expected to develop early Saturday across the central Plains, with portions of southwest Missouri residing at the periphery of this feature. This will lead to windy conditions at JLN and SGF, with LLWS also possible at JLN. MVFR ceilings are expected to overspread TAF sites from west to east mid-morning Saturday. Thunderstorm chances will increase through the afternoon on Saturday, with all sites likely to experience decreased ceilings/vis associated with convection at some point Saturday late afternoon/evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...Ungar
Hazardous weather outlook, Jul 9, 3:29 PM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 329 PM CDT Fri Jul 9 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-102030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 329 PM CDT Fri Jul 9 2021 ...Strong to Severe Storms Expected on Saturday... This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. Elevated excessive heat risk. DISCUSSION... Isolated showers and thunderstorms will be possible through the rest of the afternoon across the eastern ozarks, mainly along and east of Highway 63. If these storms develop, they may produce brief gusty winds, small hail and locally heavy rainfall. Heat index values near 100 will continue through late this afternoon across the entire area. Overnight, widespread showers and thunderstorms will move into northern Missouri. These thunderstorms may spread south into areas along and north of a Warsaw to Salem line by sunrise Saturday. Large hail, damaging winds and localized flooding are the main potential hazards. Most locations south of Highway 54 will likely remain dry. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An unseasonably strong storm system will approach the region on Saturday. Widespread showers and thunderstorms will occur at times, especially during the late afternoon and evening hours. Some of the most intense storms could produce large hail, damaging wind gusts and tornadoes. High rainfall rates could lead to localized flash flooding. Frequent cloud to ground lightning is likely. Isolated thunderstorms will be possible on a daily basis through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for areas along and north of a Warsaw to Salem line. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
In the hours before
Special weather statement, Jul 9, 6:01 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
601 PM CDT Fri Jul 9 2021
MOZ097-092330-
Howell MO-
601 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOWELL COUNTY UNTIL
630 PM CDT...
At 600 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of West Plains, moving east at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Peace Valley... White Church...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3690 9189 3697 9166 3679 9166 3679 9168
3671 9168 3672 9182
TIME...MOT...LOC 2300Z 261DEG 16KT 3683 9180
WiseSpecial weather statement, Jul 9, 6:34 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Springfield MO
634 PM CDT Fri Jul 9 2021
MOZ096-100015-
Douglas MO-
634 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS COUNTY UNTIL 715
PM CDT...
At 633 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Norwood, or 15 miles south of Mountain Grove,
moving northeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Drury... Vanzant...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3696 9238 3706 9225 3706 9214 3705 9209
3693 9209 3687 9210 3681 9228 3681 9231
TIME...MOT...LOC 2333Z 240DEG 19KT 3692 9230
WiseSpecial weather statement, Jul 9, 6:59 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
659 PM CDT Fri Jul 9 2021
MOZ096-097-100045-
Douglas MO-Howell MO-
659 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DOUGLAS AND NORTHERN
HOWELL COUNTIES UNTIL 745 PM CDT...
At 658 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Willow Springs, moving east at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Mountain View... Willow Springs...
Pomona...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3685 9217 3700 9216 3706 9197 3705 9166
3689 9166 3686 9196
TIME...MOT...LOC 2358Z 266DEG 17KT 3694 9215
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:29 PM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Shannon, Texas | 5 hr |
| Jul 9, 7:54 PM CDT | Flash Flood Warning | SGF | Howell | 3 hr |
| Jul 9, 7:56 PM CDT | Special Weather Statement | SGF | Howell | 49 min |
| Jul 9, 8:09 PM CDT | Special Weather Statement | SGF | Howell | 51 min |
| Jul 9, 8:15 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 28 min |
| Jul 10, 3:45 AM CDT | Special Weather Statement | SGF | Oregon | 30 min |
| Jul 10, 8:53 AM CDT | Special Weather Statement | SGF | Vernon | 52 min |
| Jul 10, 11:51 AM CDT | Special Weather Statement | SGF | Webster | 39 min |
| Jul 10, 12:03 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 41 min |
| Jul 10, 12:35 PM CDT | Special Weather Statement | SGF | Texas | 40 min |
| Jul 10, 1:03 PM CDT | Special Weather Statement | SGF | Shannon | 57 min |
| Jul 10, 1:22 PM CDT | Special Weather Statement | SGF | Howell | 53 min |
| Jul 10, 3:31 PM CDT | Special Weather Statement | SGF | Benton, Camden, Hickory | 44 min |
| Jul 10, 3:56 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, St. Clair | 6 hr |
| Jul 10, 4:09 PM CDT | River Flood Warning | SGF | St. Clair | 6 days |
| Jul 10, 6:55 PM CDT | Special Weather Statement | SGF | Jasper | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.